MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4056
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use the silverhawk directional atherectomy device to treat a soft tissue lesion, with little tortuosity, no calcification and 99% stenosis in the mid superficial femoral artery(sfa) as per ifu.The device was prepped per ifu with no issues identified.It was reported after two passes the device jammed and became excessively difficult to close.No injury to the patient was reported.
 
Additional Manufacturer Narrative
The thumbswitch stopped functioning in the patient immediately following the second pass.The thumbswitch was successfully turned off but excessive force was required.The cutter was positioned inside the housing and the power was turned off.The device was safely removed from the patient.No deformation was noted in the cutter.A balloon and stent were used to complete the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8063633
Report Number9612164-2018-03159
Device Sequence Number16621840
Product Code MCW
UDI-Device Identifier00821684074169
UDI-Public00821684074169
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2018
Device Catalogue NumberP4056
Device Lot NumberA370139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight76